MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-440
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation is under review.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As described by rep: "i'd like to report the following broken exeter stem which was revised today.(b)(6) 2024 presented with prosthetic fracture.Walking to bedroom felt snap/pop and unable to wb." adm x3 liner, head and stem were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated in mar report.The image shows the exeter v40 stem with fracture location highlighted.The fracture occurred through the neck of the stem.On visual examination, the fracture was observed approximately 15 mm from the v40 head.Stereo microscope imaging was performed on both the proximal and distal fracture surfaces, respectively.Based on macroscopic surface features observed, including beach marks, the approximate location of origin (o) and direction of propagation (p) were determined.The final fracture (f) location is also identified and labelled.The macroscopic surface features observed on the fracture surface indicate the component fracture propagated in fatigue.Image shows evidence of explantation damage near the fracture surface on the distal end of the stem.Image shows the side of the stem near the fracture surface on the distal end of the stem, with explantation damage observed.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem.Visual inspection of the returned device indicated in mar report attached the image shows the exeter v40 stem with fracture location highlighted.The fracture occurred through the neck of the stem.On visual examination, the fracture was observed approximately 15 mm from the v40 head.Stereo microscope imaging was performed on both the proximal and distal fracture surfaces, respectively.Based on macroscopic surface features observed, including beach marks, the approximate location of origin (o) and direction of propagation (p) were determined.The final fracture (f) location is also identified and labelled.The macroscopic surface features observed on the fracture surface indicate the component fracture propagated in fatigue.Image shows evidence of explantation damage near the fracture surface on the distal end of the stem.Image shows the side of the stem near the fracture surface on the distal end of the stem, with explantation damage observed.Review of exeter v40 stem 44mm, catalogue # 0580-1-440, lot code g7601144 confirmed fracture of the stem through the neck.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As described by rep: "i'd like to report the following broken exeter stem which was revised today.On (b)(6) 2024 presented with prosthetic fracture.Walking to bedroom felt snap/pop and unable to wb." adm x3 liner, head and stem were revised.

Brand Name
EXETER V40 STEM 44MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19657240
Report Number0002249697-2024-00950
Device Sequence Number17798094
Product Code LPH
UDI-Device Identifier04546540153296
UDI-Public04546540153296
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number0580-1-440
Device Lot NumberG7601144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexMale